Alert archive / New York / Coastal Flood Statements in 2025
Coastal Flood Statement 13, NWS New York, NY
NWS New York, NY issued this coastal flood statement at May 26, 2025, 4:18 AM EDT for Greater Bridgeport Planning Region, Connecticut; Kings County, Nassau County, Queens County, New York. It took effect at May 26, 2025, 7:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2025, 4:18 AM EDT (08:18 UTC)
- In effect from
- May 26, 2025, 7:00 PM EDT
- Expired
- May 27, 2025, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Kings County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WHUS41 KOKX 260818 CFWOKX Coastal Hazard Message National Weather Service New York NY 418 AM EDT Mon May 26 2025 CTZ009-270500- /O.NEW.KOKX.CF.S.0013.250527T0200Z-250527T0500Z/ Southern Fairfield- 418 AM EDT Mon May 26 2025 ...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... * WHAT...Up to one half foot of inundation above ground level expected in vulnerable areas near the waterfront and shoreline. * WHERE...Southern Fairfield County. * WHEN...From this evening through late tonight. * IMPACTS...Brief minor flooding of the more vulnerable locations near the waterfront and shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ NYZ075-178-179-270200- /O.NEW.KOKX.CF.S.0013.250526T2300Z-250527T0200Z/ Kings (Brooklyn)-Southern Queens-Southern Nassau- 418 AM EDT Mon May 26 2025 ...COASTAL FLOOD STATEMENT IN EFFECT THIS EVENING... * WHAT...Up to one half foot of inundation above ground level expected in vulnerable areas near the waterfront and shoreline. * WHERE...Kings (Brooklyn), Southern Queens and Southern Nassau Counties. * WHEN...This evening. * IMPACTS...Brief minor flooding of the more vulnerable locations near the waterfront and shoreline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ Be sure to use the MyCoast app to relay photos and reports of coastal flooding and beach erosion. For more information from the National Weather Service visit https://weather.gov/nyc
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at May 26, 3:45 AM EDT, 33 minutes earlier.
Area forecast discussion, May 26, 3:45 AM EDT, 33 minutes before
Area Forecast Discussion National Weather Service New York NY 345 AM EDT Mon May 26 2025 .SYNOPSIS... High pressure builds across the area through Tuesday. Weak low pressure then approaches on Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Rising heights today, so despite some more weak instability during the daytime hours, this should inhibit the development of shwrs today. With the steep llvl lapse rates, skies could cu up quickly and become bkn-ovc at times as the cu flattens blw subsidence aloft. A light NW flow early today becomes light sly late as the ocean air attempts to advect in on weak background flow. High temps are still progged to be slightly blw normal, although almost the entire are is expected to hit at least 70 per the NBM. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... High pres ridges across the region on Tue, keeping the cwa dry. A moderate sly flow develops Tue aftn aided by warming temps over the land. The NBM suggests that this is the day that highs reach normal. Increasing clouds Tue ngt as moisture from the srn Plains reaches the area. The main sys approaches Wed and looks to be the result of cycles of convection, with these remnants passing S of the area on Wed along a nearly stationary front. Slightly cooler with the clouds, chances for shwrs, and continued onshore component flow. Went with the NBM pops, but there are some timing differences with the ECMWF much slower than the GFS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Long term looks rather unsettled with troughing over the Midwest swinging east through late week with a series of low pressure systems developing and passing nearby. Weakening low pressure approaches from the Mid Atlantic to start Wed night into Thu. Differences in placement and timing continue amongst the global models, and quite a bit of uncertainty as to the primary window for precipitation. Can't rule out convective thunderstorms, particularly Thursday, though the risk for severe weather appears low, as does any significant hydro concerns. The next low pressure quickly follows Friday into the start of the weekend, with additional rainfall. While not an entire washout, chances for showers persist through much of the the period. Despite this, QPF isn't too impressive, with ensemble means generally averaging at or under an inch in total. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... High pressure builds in through the day. VFR. NW winds under 10 kt veers N after 12Z this morning, followed by afternoon sea breezes. Winds remain at around 10 kt or less thru the day, lightening further tonight. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... No unscheduled amendments expected. Sea breeze timing may be off by 1-2 hours, and there is a chance that sea breezes don't reach KLGA/KEWR/KTEB. .OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY... Late tonight-Tuesday: VFR. Wednesday-Friday: MVFR likely. IFR possible Thursday. Chance of showers. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Winds and seas will remain below SCA levels through the day on Wed with a relatively weak pressure gradient in place. Ocean seas build to 5 ft Wed night or Thursday on the ocean, and likely remain elevated into the weekend. Elsewhere, sub SCA conditions expected. && .HYDROLOGY... No hydrologic impacts expected through next weekend. && .TIDES/COASTAL FLOODING... Localized areas of minor coastal flooding is possible during the next couple of high tide cycles with astronomically high water levels from a new moon occurring this evening. Coastal Flood Statement hoisted for this evening's high tide cycle for coastal Fairfield CT along the western LI Sound, as well as for the back bays of Nassau, Queens, and the most vulnerable locales in Brooklyn. Water levels here could exceed minor flood thresholds by up to half a foot. There is a low rip current risk thru Tue with light winds. The risk likely increases to moderate on Wednesday with building seas. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC/DR NEAR TERM...JMC SHORT TERM...JMC LONG TERM...DR AVIATION...JC/DR MARINE...JMC/DR HYDROLOGY...JMC/DR TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 26, 3:08 AM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service New York NY 308 AM EDT Mon May 26 2025 ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>075-078>081-176>179-270900- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 308 AM EDT Mon May 26 2025 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Coastal Flood Statements in New York, 2025Coastal Flood Statements in Connecticut, 2025Every coastal flood statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.